All Rights Reserved
AccessEcon LLC 2006, 2008.
Powered by MinhViet JSC
ralph lauren polo

 
Markus Haas
 
''A Note on the Moments of the Skew-Normal Distribution''
( 2012, Vol. 32 No.4 )
 
 
Azzalini's skew-normal distribution is an attractive tool for modeling the skewness observed in many economic and financial variables. Formulas for the odd moments of the skew-normal distribution have been given by Henze (1986) and, more recently, Martinez et al. (2008). This note provides a rather straightforward alternative approach to the calculation of the odd moments of the skew-normal distribution. It exploits a striking similarity between the density and the moment generating function of a skew-normal variable and leads to an attractive expression for the odd moments.
 
 
Keywords: Moments, skewness, skew-normal distribution
JEL: C4 - Econometric and Statistical Methods: Special Topics
C1 - Econometric and Statistical Methods: General
 
Description of Appendix:

This appendix contains a minor errata.
EB-12-00725-Appendix.pdf
 
 
Manuscript Received : Oct 10 2012 Manuscript Accepted : Dec 03 2012

  This abstract has been downloaded 271 times                The Full PDF of this paper has been downloaded 87723 times